|Steriods - Meningitis Tainted
|Page 1 of 1|
|Author:||Dirt Doctor [ Sun Oct 07, 2012 7:24 am ]|
|Post subject:||Steriods - Meningitis Tainted|
Outbreaks in medical facilities are often caused by problems such as failure to follow infection control practices and contamination of medical devices or products.
Hundreds of people may be at risk from meningitis-tainted steroid injections. The company that supplied the steroid is what is known as a compounding pharmacy.
The recalled methylprednisolone acetate (PF) 80 mg/ml injection lots are
â€¢#05212012@68, BUD 11/17/2012;
â€¢#06292012@26, BUD 12/26/2012; and
â€¢#08102012@51, BUD 2/6/2013.
The FDA and CDC are recommending that physicians contact patients who have had an injection using any of the three lots of the steroid. For patients who received epidural injection and have symptoms of meningitis or basilar stroke, a diagnostic lumbar puncture (LP) should be performed, if not contraindicated. Because presenting symptoms of some patients with meningitis have been mild and not classic for meningitis, physicians should have a low threshold for LP.
Physicians and patients are encouraged to report adverse events associated with the steroid to the FDA's MedWatch program.
CDC Multistate Meningitis Outbreak
http://www.usatoday.com/story/news/nati ... d/1615299/
http://www.cnn.com/2012/10/05/health/me ... index.html
http://www.dallasnews.com/news/local-ne ... 7-dead.ece
http://www.washingtonpost.com/business/ ... video.html
Warning signs:(Most can be easily confused with the flu)
Severe headache that isnâ€™t easily confused with other types of headache
Vomiting or nausea with headache
Confusion or difficulty concentrating â€” in the very young, this may appear as inability to maintain eye contact
Sleepiness or difficulty waking up
Sensitivity to light
Lack of interest in drinking and eating
Skin rash in some cases, such as in viral or meningococcal meningitis
|Page 1 of 1||All times are UTC - 6 hours|
|Powered by phpBB® Forum Software © phpBB Group